Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 4, 2021, 3:03 PM MDT for Glacier County, Montana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 3:03 PM MDT (21:03 UTC)
- Expired
- Aug 4, 2021, 3:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.50 in
- Wind
- 30
County Glacier County, MT
The radar
The Great Falls radar (KTFX), 187 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3035 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WWUS85 KTFX 042103
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
303 PM MDT Wed Aug 4 2021
MTZ010-042145-
Eastern Glacier MT-
303 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northeastern Glacier
County through 345 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm 25
miles north of North Browning, or 28 miles northwest of Cut Bank,
moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Glacier County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4894 11230 4880 11282 4894 11295 4900 11282
4900 11236
TIME...MOT...LOC 2103Z 242DEG 24KT 4891 11280
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
CMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:12 AM MDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 4, 10:12 AM MDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1012 AM MDT Wed Aug 4 2021 .SYNOPSIS... Hot, mostly dry and breezy weather returns today and Thursday. Isolated to possibly scattered showers and thunderstorms are possible during the afternoon and evening hours, but most storms are expected to have little in the way of rain and will likely generate gusty and erratic winds. A slow cooling trend with a chance of precipitation is anticipated for Friday into early next week. && .UPDATE... Smoky, hazy skies continue this morning across North-Central and Southwestern Montana. A few showers and thunderstorms remain possible this afternoon, with some of the showers possibly producing some gusty winds. Ludwig && .AVIATION... 555 AM MDT Wed Aug 4 2021 (04/12Z TAF period) High pressure ridging aloft will keep the region mostly dry through early afternooon with widespread haze and areas of smoke expected to persist into Thursday. While VFR conditions are expected to prevail through the forecast period, MVFR visibility can be expected at times. Disturbance aloft pushes into the western edge of the ridge this afternoon and evening for isolated showers and thunderstorms producing erratic and gusty winds. Periods of mountain obscuration are expected throughout the TAF period. mpj Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 555 AM MDT Wed Aug 4 2021/ Upper level high pressure builds over the region for a return to hot, breezy, and mostly dry conditions today and Thursday. However, isolated showers and possibly a thunderstorm or two are anticipated this afternoon and evening with most storms bringing only light rainfall amounts along with gusty and erratic outflow winds. Thursday and Friday will see a shortwave trough approach Montana from the southwest with the upper level ridge being pushed eastward for an increasing chance of showers and thunderstorms across southwestern and southern portions of central Montana. Monsoonal moisture caught up in this system will bring a risk for locally heavy rains to this region where WPC has issued a slight risk for excessive rainfall Additionally, far western portions of southwestern Montana have been placed in SPC's Marginal Risk category for severe thunderstorms on Thursday. Unsettled conditions will continue to affect the southern half of NWS Great Fall's forecast area (generally south of a line from Helena to Lewistown) Thursday night and Friday as the system progresses eastward through the region. Ensemble guidance supports weak upper level troughing over the Pacific Northwest and Northern Rocky Mountains through the weekend and into early next week. Additionally, there is a good chance for a cold front to push through the state on Saturday. At this time, this front is expected to bring only a slight chance for showers, but will instead bring moderately strong west to northwest winds for an increased risk of fire weather concerns. A stronger upper level wave swings across the state Sunday and Monday for a better chance of precipitation and (believe it or not) a good chance for temperatures that will be below seasonal averages. Unsettled conditions could persist through Wednesday of next week, but confidence is currently low due to differences in long range ensemble guidance. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 93 55 92 60 / 20 20 10 30 CTB 90 52 90 59 / 30 20 10 20 HLN 94 57 93 58 / 20 10 30 50 BZN 90 53 91 54 / 20 10 20 50 WYS 81 43 82 44 / 30 10 30 60 DLN 88 52 86 53 / 20 10 40 70 HVR 93 58 93 61 / 20 20 0 20 LWT 89 55 90 59 / 20 20 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 4, 3:03 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
303 PM MDT Wed Aug 4 2021
MTZ010-042145-
Eastern Glacier MT-
303 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northeastern Glacier
County through 345 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm 25
miles north of North Browning, or 28 miles northwest of Cut Bank,
moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Glacier County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4894 11230 4880 11282 4894 11295 4900 11282
4900 11236
TIME...MOT...LOC 2103Z 242DEG 24KT 4891 11280
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CMCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:29 PM MDT | Special Weather Statement | TFX | Blaine | 31 min |
| Aug 3, 6:32 PM MDT | Special Weather Statement | TFX | Meagher | 28 min |
| Aug 4, 2:35 PM MDT | Red Flag Warning | TFX | Broadwater, Cascade, Fergus, Gallatin, Jefferson, Judith Basin and 3 more | 33 hr |
| Aug 4, 3:18 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 42 min |
| Aug 4, 3:36 PM MDT | Special Weather Statement | TFX | Cascade | 24 min |
| Aug 4, 3:44 PM MDT | Special Weather Statement | TFX | Glacier | 31 min |
| Aug 4, 3:55 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 12 min |
| Aug 4, 3:59 PM MDT | Special Weather Statement | TFX | Glacier | 46 min |
| Aug 4, 4:09 PM MDT | Special Weather Statement | TFX | Toole | 51 min |
| Aug 4, 4:13 PM MDT | Special Weather Statement | TFX | Cascade | 32 min |
| Aug 4, 4:14 PM MDT | Special Weather Statement | TFX | Cascade | 31 min |
| Aug 4, 4:15 PM MDT | Special Weather Statement | TFX | Teton | 30 min |
| Aug 4, 4:18 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 27 min |
| Aug 4, 4:23 PM MDT | Special Weather Statement | TFX | Pondera | 37 min |
| Aug 4, 4:26 PM MDT | Special Weather Statement | TFX | Glacier | 49 min |
| Aug 4, 4:41 PM MDT | Special Weather Statement | TFX | Cascade | 49 min |
| Aug 4, 4:45 PM MDT | Special Weather Statement | TFX | Teton | 45 min |
| Aug 4, 4:47 PM MDT | Special Weather Statement | TFX | Cascade | 43 min |
| Aug 4, 4:48 PM MDT | Special Weather Statement | TFX | Judith Basin | 27 min |
| Aug 4, 4:51 PM MDT | Special Weather Statement | TFX | Glacier | 24 min |
| Aug 4, 4:53 PM MDT | Special Weather Statement | TFX | Toole | 37 min |
| Aug 4, 4:56 PM MDT | Special Weather Statement | TFX | Toole | 34 min |
| Aug 4, 4:57 PM MDT | Special Weather Statement | TFX | Pondera | 33 min |
| Aug 4, 5:01 PM MDT | Special Weather Statement | TFX | Teton | 29 min |
| Aug 4, 5:11 PM MDT | Special Weather Statement | TFX | Meagher | 34 min |
| Aug 4, 5:17 PM MDT | Special Weather Statement | TFX | Glacier | 28 min |
| Aug 4, 5:18 PM MDT | Special Weather Statement | TFX | Teton | 27 min |
| Aug 4, 5:23 PM MDT | Special Weather Statement | TFX | Teton | 37 min |
| Aug 4, 5:25 PM MDT | Special Weather Statement | TFX | Cascade | 35 min |
| Aug 4, 5:25 PM MDT | Special Weather Statement | TFX | Liberty | 50 min |
| Aug 4, 5:32 PM MDT | Special Weather Statement | TFX | Teton | 28 min |
| Aug 4, 5:37 PM MDT | Special Weather Statement | TFX | Teton | 23 min |
| Aug 4, 5:42 PM MDT | Special Weather Statement | TFX | Meagher | 33 min |
| Aug 4, 5:50 PM MDT | Special Weather Statement | TFX | Toole | 40 min |
| Aug 4, 5:57 PM MDT | Special Weather Statement | TFX | Cascade | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.